Georgia, 2007Hail and Damaging Winds in Georgia, July 20, 2007
July 20, 2007 · NWS FFC · 39 events in 30 counties and zones
An unusually strong late July cold front and northwest flow aloft combined with a moist and unstable atmosphere to produce one of the most widespread outbreaks of severe weather seen across the Peachtree City forecast area since mid-April. The was marked by a mesoscale convective complex which began early in the day across northeast Alabama and quickly spread southeast through west central and…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $2.5 million
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually strong late July cold front and northwest flow aloft combined with a moist and unstable atmosphere to produce one of the most widespread outbreaks of severe weather seen across the Peachtree City forecast area since mid-April. The was marked by a mesoscale convective complex which began early in the day across northeast Alabama and quickly spread southeast through west central and into central Georgia during the afternoon. Numerous reports of large hail were received and wind damage was widespread in the path of the convective complex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 20, 10:30 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 20, 10:30 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT FRI JUL 20 2007
.UPDATE...
THE FORECAST WILL BE UPDATED TO REFLECT THE SEVERE THUNDERSTORM
WATCH THAT WAS JUST ISSUED. CURRENTLY THERE IS AN E-W ORIENTED
LINE OF STORMS ACROSS NORTHERN AL/GA THAT IS STRENGTHENING AND
SLOWLY MOVING SOUTHWARD. MOST OF THE ACTIVITY IS STILL OVER AL BUT
EXPECTING IT TO GROW INTO NW AND WEST CENTRAL GA THROUGH THE
AFTERNOON AND EARLY EVENING.
&&
.PREV DISCUSSION... /ISSUED 530 AM EDT FRI JUL 20 2007/
SHORT TERM /TODAY THROUGH SUNDAY/...
MAIN PROBLEM WILL CONTINUE TO BE THE LOW POPS PROGGED BY THE MAV/MET
GUIDANCE. GIVEN YESTERDAYS CONVECTION AND THE ISOLATED CONVECTION
CURRENTLY GOING ON...THE ATMOSPHERE REMAINS TROPICAL AND
UNSTABLE...NOW ADD TO IT THE COLD FRONT MOVING INTO GEORGIA
TODAY...LIKELY POPS STILL LOOK GOOD FOR THIS AFTERNOON. LIKELY
POPS MAY BE NEEDED IN THE EXTREME NORTH THIS MORNING AS THE
CONVECTION CURRENTLY OVER TENNESSEE DRIFTS SOUTHWARD AND COULD BE
INTO THE STATE BY DAYBREAK. THE FRONT MOVES INTO CENTRAL GA BY
TONIGHT WITH DRIER AIR MOVING INTO NORTH GA ENDING THE PRECIP FROM
THE NORTH AND THE SREF DATA IS ALSO IN AGREEMENT. THE NEXT PROBLEM
IS THE H5 LOW THAT APPEARS OVER VIRGINIA SATURDAY NIGHT ON THE GFS
AND NAM. HOWEVER THE SREF KEEPS A TROUGH OVER THE EASTERN U.S.
WITH NO CLOSED LOW. IT IS VERY UNCLIMO FOR THIS CLOSED LOW TO
DEVELOP OVER THE MID ATLANTIC SEABOARD IN JULY BUT NOT UNHEARD OF.
IF THIS DOES OCCUR IT WILL ALSO POOL COLDER AIR ALOFT...SOME OF
WHICH DRIFTS INTO NORTHEAST GA SUNDAY AND THIS COULD BRING A
CHANCE OF THUNDERSTORMS TO NORTHEAST GA DURING DAYTIME HEATING. AT
THIS POINT WILL ADD A 20 POP IN THE NORTHEAST MOUNTAINS FOR SUNDAY
AFTERNOON. PERSISTENCE ON TEMPS TODAY...MAV HAS BEEN WAY TOO WARM
PER LOCAL BIAS TABLES.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM IS A BIT MESSY MODEL-WISE AS THE GFS LIFTS THE H5 LOW
NORTHEAST BUT KEEPS A WEAK TROUGH FROM NEW ENGLAND TO SOUTHERN
LA...AND THEN RE-DEVELOPS THE H5 LOW OVER WEST VIRGINIA AND DROPS IT
TO SOUTHWESTERN NORTH CAROLINA BY FRIDAY MORNING. MREF DATA
INDICATES A TROUGH...BUT NO CLOSED LOW. IF THE GFS IS CORRECT...THE
PROXIMITY TO THE CLOSED LOW AND THE ASSOCIATED COLD POOL ALOFT WILL
KEEP A CHANCE OF CONVECTION THROUGH THE LONG TERM BEGINNING MONDAY.
IF THE MREF IS CORRECT AND THE TROUGH STAYS OVER US OR JUST TO OUR
WEST THEN WE WILL HAVE A SOUTH TO SOUTHWEST FLOW ALOFT BRINGING UP
GULF MOISTURE AND A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
SO EITHER WAY IT LOOKS LIKE THERE WILL BE A CHANCE OF CONVECTION
EACH AFTERNOON AND EVENING THROUGH THE LONG TERM. TEMPS WILL REMAIN
NEAR CLIMO.
AVIATION...
AFTER SOME FOG THIS MORNING AT THE NORMAL LOCATIONS DUE TO LOW-LEVEL
MOISTURE FROM THURSDAYS RAIN...THE ISSUE FOR THE NEXT 24 HOURS WILL
BE THE FRONTAL PASSAGE. BIG PROBLEM FOR TODAY IS TIMING OF THUNDER.
GOING FORECAST WITH VCTS AT MOST SITES FOR THE AFTERNOON TO EVENING
TIME FRAME LOOKS GOOD...WITH TEMPO THUNDER AND MVFR SKY IN FOR THE
MOST CONVECTIVE TIME PERIOD. AS FRONT PUSHES THROUGH...WINDS AT
METRO SITES SHOULD SWING AROUND TO THE NORTH AND NORTHEAST BY THE
END OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 92 66 90 65 86 / 60 20 10 10 10
ATLANTA 88 68 88 67 86 / 60 20 10 5 10
BLAIRSVILLE 80 58 82 57 81 / 70 20 10 5 20
CARTERSVILLE 85 64 89 61 86 / 70 20 10 5 10
COLUMBUS 95 72 92 69 92 / 50 40 10 5 10
GAINESVILLE 89 66 87 66 84 / 60 20 10 5 10
MACON 94 70 92 67 92 / 50 40 10 5 10
ROME 88 64 92 60 90 / 70 20 5 5 10
PEACHTREE CITY 89 64 89 60 87 / 60 30 10 5 10
VIDALIA 95 71 92 69 89 / 40 40 20 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/01
Hazardous weather outlook, Jul 20, 4:55 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 AM EDT FRI JUL 20 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
555 AM EDT FRI JUL 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.
.SYNOPSIS...
WEAK SURFACE HIGH PRESSURE OVER THE GULF EXTENDS INTO THE LOWER
MISSISSIPPI VALLEY REGION. A COLD FRONT OVER NORTHERN TENNESSEE
THIS MORNING WILL SLOWLY MOVE SOUTH DURING THE DAY TODAY...AND
WILL MOVE THROUGH THE STATE TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM WILL BE STRONG GUSTY
WINDS AND FREQUENT LIGHTNING. SMALL HAIL AND HEAVY RAIN WILL ALSO
BE POSSIBLE.
.DISCUSSION...
A VERY MOIST AIRMASS IS IN PLACE OVER THE REGION AHEAD OF A COLD
FRONT THAT IS MOVING SOUTH THROUGH THE TENNESSEE VALLEY.
INSTABILITY WILL REMAIN MODERATE TODAY ACROSS NORTH AND CENTRAL
GEORGIA...WITH CAPES RANGING FROM 1000 TO 2000 AND LIFTED INDICES
FROM MINUS 2 TO MINUS 4. THE INSTABILITY COMBINED WITH UPPER LEVEL
SUPPORT AND LIFT ASSOCIATED WITH THE COLD FRONT WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE AREA...WITH THE POSSIBILITY OF AN ISOLATED
SEVERE STORM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL GEORGIA SATURDAY
AND ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 20, 9:11 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EDT FRI JUL 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 S ROCHELLE 31.92N 83.46W
07/19/2007 WILCOX GA EMERGENCY MNGR
EMERGENCY MANAGER RECEIVED REPORTS OF SEVERAL TREES DOWN
AND TWO DELIVERY VEHICLES BLOWN OFF ROADWAYS SOUTH OF
ROCHELLE.
&&
SBKEvent by event
28 thunderstorm wind, 7 hail, 4 lightning. Local standard time, as filed.
Thunderstorm Wind, Haralson
- When
- July 20, 11:45 AM EST to 11:46 AM EST
- Where
- Haralson County, Waco
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -85.180
The Haralson County Emergency Management Director reported that a barn located on Old Pleasant Hill Road was moved off its foundation by thunderstorm wind gusts. He noted that 66 support posts on the structure were pulled out of the ground. Several trees were also down in the vicinity. The public measured wind gusts at 60 mph.
Lightning, Carroll
- When
- July 20, 11:58 AM EST
- Where
- Carroll County, Carrollton
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -85.080
The Carroll County Emergency Management Director reported that a home was struck by lightning causing significant damage to the structure.
Hail, Carroll
- When
- July 20, 12:00 PM EST to 12:01 PM EST
- Where
- Carroll County, Carrollton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.580, -85.080
The public reported penny to nickel-sized hail.
Thunderstorm Wind, Carroll
- When
- July 20, 12:10 PM EST to 12:45 PM EST
- Where
- Carroll County, 3 mi NW of Mt Zion to Whitesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 33.661, -85.217
The Carroll County Emergency Management Director reported that there was widespread wind damage across Carroll county as a result of thunderstorm wind gusts. Many trees and a number of power lines were down across the county from Mt. Zion to Clem. The most concentrated damage was in the Carrollton area. Three homes sustained moderate damage from downed trees. Eight other homes suffered minor damage as a result of downed trees. A truck was totaled when a large tree fell on it. At least 3800 people in the county were left without power during the height of the storm.
Hail, Haralson
- When
- July 20, 12:14 PM EST to 12:22 PM EST
- Where
- Haralson County, Tallapoosa to Bremen
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.750, -85.280
An amateur radio operator relayed a report of penny-sized hail in Tallapoosa and the public observed penny-sized hail in Bremen.
Hail, Carroll
- When
- July 20, 12:30 PM EST to 12:35 PM EST
- Where
- Carroll County, Carrollton to Sand Hill
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -85.080
The Carroll County Emergency Management Director observed penny-sized hail.
Hail, Coweta
- When
- July 20, 12:30 PM EST to 12:35 PM EST
- Where
- Coweta County, Thomas Xrds to Sharpsburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.400, -84.680
The public reported quarter-sized hail in the Thomas Crossroads area and penny-sized hail in the Sharpsburg area. In addition, at least two trees were down within the county from thunderstorm winds.
Hail, Fayette
- When
- July 20, 12:30 PM EST to 12:45 PM EST
- Where
- Fayette County, Peachtree City to 1 mi SE of Peachtree City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.420, -84.450
The public observed penny to nickel-sized hail in Peachtree City. Pea-sized hail was observed at the National Weather Service Forecast Office about two miles south of Peachtree City.
Hail, Heard
- When
- July 20, 12:35 PM EST to 12:36 PM EST
- Where
- Heard County, Centralhatchee
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 33.370, -85.180
The Heard County 911 Center reported quarter-sized hail.
Thunderstorm Wind, Heard
- When
- July 20, 12:35 PM EST to 1:00 PM EST
- Where
- Heard County, 4 mi N of Centralhatchee to Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.428, -85.180
The Heard County Sherrif's Department reported that several trees and power lines were down across the county, but especially the eastern sections.
Lightning, Fayette
- When
- July 20, 1:00 PM EST
- Where
- Fayette County, 3 mi SSE of Peachtree City to 5 mi SSW of Fayetteville
- Injuries
- 0 direct, 3 indirect
- Property damage
- $800,000
- Reported by
- Newspaper
- Coordinates
- 33.380, -84.430
The Fayette Citizen reported that lightning struck a home in the Wood Creek subdivision just south of the Peachtree City city limits. Damage to the home was significant. In addition, three fire fighters sustained minor injuries while fighting the fire. The Fayette County Emergency Management Director reported that lightning also struck a home on Stone Haven Drive about 5 miles southwest of Fayetteville. The home was a total loss from the resulting fire. Another home in the High Grove subdivision near by suffered minor damage from a lightning strike.
Lightning, Coweta
- When
- July 20, 1:01 PM EST
- Where
- Coweta County, Newnan
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.370, -84.800
The Times Herald of Newnan reported that lightning struck a tree approximately 50 feet from a home on Tabby Lynch Road. The lightning travelled underground on a gas line and ignited the home on fire. The home was declared a total loss. It took a crew of 12 firefighters 1 1/2 hours to put out the fire. No one was home at the time of the incident.
Thunderstorm Wind, Troup
- When
- July 20, 1:05 PM EST to 1:15 PM EST
- Where
- Troup County, Hogansville to La Grange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- County Official
- Coordinates
- 33.170, -84.920
The Troup County 911 Center reported that approximately 20 trees were down from Hogansville to LaGrange. Several power lines were down throughout this area as well. One tree was down on a home in Hogansville causing moderate damage.
Thunderstorm Wind, Pike
- When
- July 20, 1:40 PM EST to 1:45 PM EST
- Where
- Pike County, Lifsey to Rose Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.030, -84.370
The Pike County 911 Center reported that several trees and power lines were down in the southeast part of the county.
Thunderstorm Wind, Meriwether
- When
- July 20, 1:43 PM EST to 1:45 PM EST
- Where
- Meriwether County, 3 mi SW of Woodbury to 3 mi SSW of Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 32.949, -84.617
The Meriwether County 911 Center reported that several trees and power lines were down in the southeast part of the county, southwest of Woodbury in the vicinity of Renolds Road and Georgia Highway 85. One tree was down blocking a road.
Thunderstorm Wind, Lamar
- When
- July 20, 1:43 PM EST to 2:00 PM EST
- Where
- Lamar County, 3 mi W of Milner to 8 mi SE of Barnesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.120, -84.252
The Lamar County 911 Center reported that 10 trees were down throughout the county. A few power lines were also down as well.
Thunderstorm Wind, Upson
- When
- July 20, 1:45 PM EST to 2:00 PM EST
- Where
- Upson County, 3 mi W of Thomaston to 2 mi S of Thomaston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.900, -84.382
The Upson County Emergency Management Director reported that about 10 trees were down in the Thomaston area, mainly in the vicnity of Georgia Highway 74 and State Park Road. One tree was also down in the northern city limits of Thomaston. Pea-sized hail was observed by an amateur radio operator just within the southern city limits of Thomaston.
Lightning, Upson
- When
- July 20, 1:55 PM EST
- Where
- Upson County, Thomaston
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.900, -84.330
The Upson County 911 Center reported that lightning struck a tree and a transformer in the city. The transformer was blown and the tree fell down onto the roadway.
Thunderstorm Wind, Talbot
- When
- July 20, 2:00 PM EST to 2:10 PM EST
- Where
- Talbot County, 4 mi WSW of Woodland to Junction City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.758, -84.614
The Talbot County Sheriff's office reported that seven trees were down scattered about the county. Several were down on roads.
Thunderstorm Wind, Monroe
- When
- July 20, 2:04 PM EST to 2:20 PM EST
- Where
- Monroe County, Forsyth to Bolingbroke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -83.950
The Monroe County Emergency Management Director reported that several trees were down across the county, with more than five trees down in Forsyth alone.
Thunderstorm Wind, Crawford
- When
- July 20, 2:04 PM EST to 2:53 PM EST
- Where
- Crawford County, 5 mi W of Musella to 10 mi E of Horns
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.800, -84.116
The Crawford County 911 Center reported that eight trees and three power lines were down, scattered about the county.
Thunderstorm Wind, Taylor
- When
- July 20, 2:10 PM EST to 2:25 PM EST
- Where
- Taylor County, Carsonville to Reynolds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.720, -84.280
The Taylor County Emergency Management Director reported that one tree and two power lines were down in the northern part of the county near Carsonville, while three trees and two power lines were down in the city of Reynolds.
Thunderstorm Wind, Bibb
- When
- July 20, 2:25 PM EST to 2:45 PM EST
- Where
- Bibb County, 7 mi W of Macon to 7 mi SE of Macon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $225,000
- Reported by
- Public
- Coordinates
- 32.820, -83.770
The public and the Bibb County 911 Center reported that at least two dozen trees were blown down around the city of Macon. The Macon Telegraph reported that numerous trees were toppled onto power lines around the city leaving as many as 20,000 residents without power during the height of the storm. Neighborhoods in the southern part of the county suffered the greatest damage from downed trees. One tree fell through the roof of a home on Ashland Drive causing damage throughout the house. Another tree fell onto three vehicles outside a home on Goodall Mill Road.
Thunderstorm Wind, Houston
- When
- July 20, 2:30 PM EST to 2:50 PM EST
- Where
- Houston County, 2 mi N of Centerville to 7 mi E of Pabst
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $175,000
- Reported by
- County Official
- Coordinates
- 32.649, -83.680
The Houston County 911 Center reported that more than a dozen trees were blown down across the county. One downed tree caused a power pole to be damaged along Georgia Highway 96 in Warner Robins. The public reported that a large and heavy piece of outdoor furniture was blown off a deck and numerous large limbs were down from pecan and pine trees. In Perry, a fire was ignited at the Shady Rest Apartments on Second Street when a tree fell onto a power line. Two of the apartments were completely destroyed. Another tree fell down at the neighboring church playground. A wind gust of 62 mph was recorded at Warner Robins Air Force Base at 342 pm EDT.
Thunderstorm Wind, Peach
- When
- July 20, 2:35 PM EST to 2:45 PM EST
- Where
- Peach County, Ft Vly to Byron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.550, -83.880
The Peach County 911 Center reported that several trees and power lines were down across the county from Fort Valley and Byron southeast to Myrtle, Miami Valley, and Powersville. An amateur radio operator observed pea-sized hail in the area as well.
Thunderstorm Wind, Twiggs
- When
- July 20, 2:41 PM EST to 3:15 PM EST
- Where
- Twiggs County, Huber to Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.700, -83.550
The Twiggs County Deputy Emergency Management Director reported that ten trees and one power line were down across the county. Some trees were down on Interstate-16, Georgia Highway 96, and one local road.
Thunderstorm Wind, Wilkinson
- When
- July 20, 2:58 PM EST to 3:20 PM EST
- Where
- Wilkinson County, Gordon to 4 mi E of Nickelsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.880, -83.330
The Wilkinson County Emergency Management Director reported that several trees, at least 15, were down,scattered about the county. At least two power lines were also down within the county.
Thunderstorm Wind, Bleckley
- When
- July 20, 3:09 PM EST to 3:18 PM EST
- Where
- Bleckley County, Coley to Goldsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.430, -83.380
The Bleckley County 911 Center reported that seventeen trees were down within the county. In addition, five power lines were down, all on one road.
Thunderstorm Wind, Laurens
- When
- July 20, 3:12 PM EST to 3:59 PM EST
- Where
- Laurens County, Montrose to Lowery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.550, -83.150
The Laurens County 911 Center reported that over a dozen trees and several power lines were down throughout the county.
Thunderstorm Wind, Sumter
- When
- July 20, 3:15 PM EST to 3:30 PM EST
- Where
- Sumter County, 6 mi NNW of Americus to 1 mi S of Americus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -84.269
The Sumter County Emergency Management Director reported that five to six trees were down on power lines in the Americus area. Two more trees were reported down by the county 911 Center on U.S. Highway 19 near the Schley county line.
Thunderstorm Wind, Dodge
- When
- July 20, 3:42 PM EST to 4:30 PM EST
- Where
- Dodge County, 1 mi W of Eastman to Rhine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.200, -83.197
The Dodge County 911 Center reported that ten trees were down in the western part of the county, west of Eastman.
Thunderstorm Wind, Treutlen
- When
- July 20, 3:55 PM EST to 4:21 PM EST
- Where
- Treutlen County, Orianna to Gillis Springs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.470, -82.630
The Treutlen County 911 Center reported that several trees and power lines were down, scattered about the county.
Thunderstorm Wind, Johnson
- When
- July 20, 4:00 PM EST to 4:20 PM EST
- Where
- Johnson County, Wrightsville to 5 mi ESE of Scott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -82.720
The Johnson County Emergency Management Director, along with the county 911 center and a storm spotter all reported that trees and power lines were down in both the Wrightsville and Adrian areas. At least three trees and two power lines were down in Wrightsville and one tree and power line were down in the Adrian community.
Thunderstorm Wind, Montgomery
- When
- July 20, 4:15 PM EST to 4:25 PM EST
- Where
- Montgomery County, Tarrytown to Mt Vernon
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.320, -82.570
The Montgomery County 911 Center reported that four trees were down within the county, while the public reported that an additional tree was down within the county.
Thunderstorm Wind, Emanuel
- When
- July 20, 4:15 PM EST to 4:30 PM EST
- Where
- Emanuel County, Adrian to Norristown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.530, -82.600
The Emanuel County 911 Center reported that one tree and three power lines were down in Adrian along the Johnson county line. The public reported that four more trees were down on U.S. Highway 221 around Norristown.
Thunderstorm Wind, Wilcox
- When
- July 20, 4:15 PM EST to 4:20 PM EST
- Where
- Wilcox County, Abbeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -83.300
The Wilcox County Emergency Management Director reported that the roof was blown off the Abbeville Highschool gymnasium. One tree was also down in the area.
Thunderstorm Wind, Wheeler
- When
- July 20, 4:25 PM EST to 4:29 PM EST
- Where
- Wheeler County, 2 mi S of Jordan to 5 mi S of Jordan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.001, -82.670
The Wheeler County Emergency Management Director reported that several trees and power lines were down in the southern part of the county, south of Jordan.
Hail, Emanuel
- When
- July 20, 4:30 PM EST to 4:34 PM EST
- Where
- Emanuel County, Norristown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.500, -82.500
The public observed penny-sized hail.
Thunderstorm Wind, Toombs
- When
- July 20, 4:30 PM EST to 4:42 PM EST
- Where
- Toombs County, Normantown to Ohoopee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -82.370
The Toombs County Emergency Management Director reported that at least 10 trees were down across the county, including the Vidalia area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 20, 20071 death · 2 injured · 1 in hail · 4 events
- Flash Flooding and Damaging Wind in Arizona, July 20, 20071 death · $6,000 · 56 kt wind · 3 events
- Flash Flood and Damaging Wind in Arkansas, July 20, 2007$3.0 million · 50 kt wind · 3 events
- Flash Flooding and Flooding in Texas, July 20 to 23, 2007$1.1 million · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 20, 2007$681,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Alabama, July 20, 2007$299,000 · 1.75 in hail · 13 events
- Lightning Strike in Tennessee, July 20, 2007$150,000 · 1 event
- Flash Flooding in Kansas, July 20, 2007$100,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 20, 2007$13,000 · 50 kt wind · 6 events
- Damaging Winds in Georgia, July 20, 2007$7,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Florida, July 20, 20071 in hail · 7 events
- Damaging Winds in Georgia, July 20, 200750 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49275, 49282, 49278, 49277, 49276, 49279, 49283, 49284, 49280, 49281, 53306, 53302, 49583, 50134, 49579, 50138, 50139, 50140, 50166, 50161, 50163, 50167, 50548, 50550, 50552, 50553, 50558, 50559, 50560, 50743, 50561, 50734, 50562, 50732, 50735, 50737, 50733, 50736, 50739.